Doctor insights on:
Is It Bad To Take Immodium Everyday For Long Periods Of Time
Depends on reason.: If the problem causing diarrhea is already known and daily Imodium (loperamide) is part of a comprehensive care plan, then it should be safe.If used as self-treatment, keep in mind it is important to find the underlying reason for diarrhea.Not addressing the underlying reason could lead to problems over time. Fiber can help with both diarrhea and constipation, and would be preferable over meds as first choice. ...Read moreSee 1 more doctor answer
I have had high blood pressure for a long time but my BP has been 115/70 most of the time now can I take imodium (loperamide) for diahrrea or will it spike my bp?
Usually 1-3 days: With mild, routine diarrhea, a patient can let nature clear her bowels the first day. Then medicines can be tried, such as Imodium (loperamide) for a couple of days, just to decrease the frequency of diarrhea while her body is getting rid of the problem. Drinking or eating just little bits, is helpful (not over-eating nor over-drinking). For anything more than mild symptoms, the doctor needs to evaluate. ...Read more
About 3 days: Most of it passes--yes as you would expect--through the bowels. 10 % is excreted through the kidneys. After a single 4 mg dose, it takes approximately 3 days to clear through the body, essentially unchanged. ...Read more
What do you suggest if my friend has explosive diarrhea many times a day and takes immodium, but that doesn't help.?
We would most likely: ALL recommend immediate evaluation by a physician to determine the cause and other associated complications from excessive body fluid losses. ...Read more
My friend has explosive diarrhea many times a day and takes immodium, but that doesn't help. What else is there to take?
Needs a workup: Your friend should have a workup to discover what if anything is contributing to this problem (irritable bowel syndrome).Sometimes they have food allergies or intolerance (like wheat) and some people will have this with food dyes (#40 red). Blood tests can identify some of the issues but an elimination diet may discover other triggers. Overall health may suffer if this in not evaluated. ...Read more
I am 49 yo female and have diarreha all the time. I take immodium nearly everyday. If it is not explosive it it is very soft and can happen several times a day. This can't be normal can it?
Possibly IBS: You possibly have a condition called diarrhea-predominant irritable bowel syndrome, but i can't be sure since I do not know how long have you had this. If u had antibiotic use before this, clostridium infection is possible; or parasite/amebic infection such as giardia can cause your misery too. Being 49, i would strongly advised getting this checked out, especially if new. Consult doc. Good luck. ...Read more
Why?: Both are antidiarrheal medication. Why would you want to take both? It sounds like over kill. I would suggest try taking one medication as prescribed- wait four hours, if no improvement, then try the other medication. ...Read more
Is it okay to take amitriptylene and imodium (loperamide) together or should they be taken at different times? How far apart?
Yes: I have pts who do with no problems. ...Read more
- Talk to a doctor live online for free
- Is it ok to take miralax daily for long periods of time for constipation?
- Is it bad to take pepto bismol everyday?
- Is it harmful to have big tonsils for long periods of time?
- Ask a doctor a question free online
- Is it good to take ecosprin av 75 for a long time?
- Is it safe to take ibuprofin over a long period of time?
- It takes a long time for my blood to clot
- My cuts take a long time to heal
- Is it bad to take aleve everyday?